Texas, 2006Tornadoes and Hail in Texas, June 21, 2006
June 21, 2006 · NWS AMA · 27 events in 8 counties and zones
and several small landspout tornadoes during the late afternoon and into the evening hours initiated along a frontal boundary and surface trough across the Texas panhandle. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms producing large hail...high winds...and several small landspout tornadoes during the late afternoon and into the evening hours initiated along a frontal boundary and surface trough across the Texas panhandle. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 21, 1:45 PM CST, 1 hour earlier.
Area forecast discussion, Jun 21, 1:45 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
245 PM CDT WED JUN 21 2006
.DISCUSSION...CONVECTION ALREADY BEGINNING TO INITIATE JUST TO OUR
NORTHWEST THIS AFTERNOON. A FEW CELLS ARE STARTING TO SHOW UP
LONG THE SURFACE TROF AXIS AS WELL...BUT MORE IS EXPECTED OVER THE
NEXT FEW HOURS. CURRENTLY...THIS BOUNDARY EXTENDS ROUGHLY FROM NEAR
LIBERAL TO TUCUMCARI. HAVE INCREASED POPS OVERNIGHT...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE CWA. THERE MAY BE A FEW SEVERE
THUNDERSTORMS TONIGHT (SEE THE SWODY1 FOR MORE SPECIFICS) AND WILL
MENTION THIS POSSIBILITY IN THE ZONES. DO NOT EXPECT THE SURFACE
FRONT TO CLEAR THE PANHANDLES OVERNIGHT. THINK THAT THIS BOUNDARY
WILL HANG UP JUST TO OUR NORTHWEST AND THEN WASH OUT ON THURSDAY WITH
PREDOMINATELY SOUTH TO SOUTHEAST WINDS BY THE AFTERNOON. WITH THIS
IN MIND...HAVE GONE A FEW DEGREES ABOVE GUIDANCE FOR THURSDAY MAX
TEMPS. FRONT WILL MAKE ANOTHER APPEARANCE TOMORROW NIGHT AS NEXT
SHORTWAVE TROF EXITS THE ROCKIES. IT APPEARS THAT MCS DEVELOPMENT IS
LIKELY WITH THIS FEATURE AS LOW-LEVEL MOISTURE SHOULD BE QUITE
SUFFICIENT. HAVE INCREASED POPS FOR THURSDAY NIGHT TO LIKELY IN THE
NORTHEAST TO CHANCE IN THE SOUTHWEST. WE ARE ONCE AGAIN IN THE
SLIGHT RISK FOR TOMORROW SO CANNOT RULE SEVERE WEATHER OUT AT THIS
TIME. THIS MCS SHOULD HELP TO PUSH THE FRONT THROUGH THE AREA BY
FRIDAY MORNING WITH WINDS QUICKLY SHIFTING NORTHEAST TO EAST DURING
THE DAY. WITH ENHANCED UPSLOPE FLOW AND MARGINAL MOISTURE...HAVE
RETAINED THE SLIGHT CHANCE POPS FOR FRIDAY AND FRIDAY EVENING. THE
COOLER MAV TEMPS ALSO LOOK DECENT SO WILL NOT STRAY TOO FAR AT THE
MOMENT.
THE MID/UPPER-LEVEL RIDGE WILL GENERALLY REMAIN TO OUR WEST...
CENTERED OVER THE SOUTHWEST CONUS THROUGH THE REMAINDER OF THE
FORECAST PERIOD. THIS WILL KEEP US IN NORTHWESTERLY (TO NORTHERLY)
FLOW ALOFT AND WILL PROVIDE AT LEAST A SLIGHT CHANCE OF CONVECTION
FOR MOST AFTERNOON/EVENING PERIODS. THE GFS/CANADIAN ARE BOTH
ADVERTISING ANOTHER WEAK FRONT TO MOVE INTO THE PANHANDLES LATE
SUNDAY. EXPECT THIS BOUNDARY TO HANG UP ACROSS THE AREA AND SERVE
AS ADDITIONAL FOCUS FOR CONVECTION SUNDAY NIGHT THROUGH MONDAY NIGHT
AS WELL. WITH THAT IN MIND...HAVE UNDERCUT THE MEX TEMPS SLIGHTLY
FOR MONDAY AFTERNOON. BY TUESDAY...EXPECT A SLOW WARMING TREND
BACK INTO THE MID 90S AS THE RIDGE INCHES SLOW EAST AND H85 TEMPS
APPROACH 30C ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 90 62 87 / 20 50 50 20
BEAVER OK 67 87 64 89 / 50 60 60 20
BOISE CITY OK 63 87 61 86 / 40 60 60 20
BORGER TX 69 92 69 89 / 30 60 60 20
BOYS RANCH TX 67 94 65 89 / 20 50 50 20
CANYON TX 65 91 61 88 / 20 50 50 20
CLARENDON TX 69 91 66 87 / 20 50 50 20
DALHART TX 66 91 62 86 / 30 50 50 20
GUYMON OK 69 88 64 88 / 40 60 60 20
HEREFORD TX 66 91 62 88 / 20 40 40 20
LIPSCOMB TX 69 86 64 88 / 40 60 60 20
PAMPA TX 67 89 65 85 / 30 60 60 20
SHAMROCK TX 69 90 67 88 / 30 60 60 20
WELLINGTON TX 69 92 68 88 / 30 60 60 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
JOHNSON
Hazardous weather outlook, Jun 21, 2:10 PM CST, 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT WED JUN 21 2006
OKZ001>003-TXZ001>020-221100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
310 PM CDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE
COMBINATION OF DAYTIME HEATING...A SURFACE TROUGH OF LOW PRESSURE
OVER EXTREME EASTERN NEW MEXICO...AN APPROACHING WEAK COLD FRONT INTO
NORTHWEST SECTIONS OF THE PANHANDLES...SUFFICIENT LOW LEVEL
MOISTURE...AND AN APPROACHING MINOR UPPER LEVEL LOW PRESSURE SYSTEM
FROM EASTERN COLORADO AND NORTHEAST NEW MEXICO WILL RESULT IN THE
DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES LATER THIS AFTERNOON AND EVENING. SOME
OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY
THREATS.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A WEAK
COLD FRONT AND UPPER LEVEL LOW PRESSURE SYSTEM MOVE THROUGH THE
REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.
THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY DURING THE
LATE AFTERNOON AND EVENING HOURS FRIDAY THROUGH TUESDAY OF NEXT
WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME...ISOLATED STORMS MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING...AND AGAIN
LATE THURSDAY AFTERNOON AND EVENING.
ANDRADE
In the hours before
Special weather statement, Jun 21, 2:35 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
335 PM CDT WED JUN 21 2006
TXZ013-212130-
CARSON TX-
335 PM CDT WED JUN 21 2006
...STRONG THUNDERSTORM IN NORTHERN CARSON COUNTY...
AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF PANHANDLE MOVING EAST AT 15
MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN NORTHERN CARSON COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
ANDRADE
Special weather statement, Jun 21, 2:45 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT WED JUN 21 2006
OKZ001-212145-
CIMARRON OK-
345 PM CDT WED JUN 21 2006
...STRONG THUNDERSTORM IN NORTHERN CIMARRON COUNTY...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF BLACK MESA PARK MOVING EAST AT 15
MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CIMARRON COUNTY...INCLUDING KENTON...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.
ANDRADE
Event by event
19 hail, 5 tornado, 3 thunderstorm wind. Local standard time, as filed.
Tornado, Deaf Smith
- When
- June 21, 2:45 PM CST to 2:50 PM CST
- Where
- Deaf Smith County, 10 mi NNW of Hereford
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.267, -101.533
A very thin landspout tornado based on video footage. No reports of damage or injuries and the path length and path width were estimated. The tornado remained over open country.
Hail, Potter
- When
- June 21, 2:58 PM CST
- Where
- Potter County, 5 mi N of Amarillo
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.400, -100.983
Hail, Carson
- When
- June 21, 3:12 PM CST
- Where
- Carson County, 7 mi WNW of Mc Bride
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.317, -100.900
Reported on the Potter and Carson county line about one and a half miles west of Wilhelm Texas in Carson county.
Hail, Carson
- When
- June 21, 3:15 PM CST
- Where
- Carson County, 5 mi N of Pantex
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.300, -100.917
Hail, Potter
- When
- June 21, 3:20 PM CST
- Where
- Potter County, 3 mi NW of Amarillo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.300, -100.850
Hail, Potter
- When
- June 21, 3:20 PM CST
- Where
- Potter County, 6 mi W of Amarillo
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.333, -101.400
Hail, Potter
- When
- June 21, 3:22 PM CST
- Where
- Potter County, 4 mi W of Amarillo
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.950, -102.467
Hail, Potter
- When
- June 21, 3:23 PM CST
- Where
- Potter County, 5 mi W of Amarillo
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.267, -101.817
Hail, Deaf Smith
- When
- June 21, 3:32 PM CST
- Where
- Deaf Smith County, Hereford
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.550, -101.583
Hail, Sherman
- When
- June 21, 3:37 PM CST
- Where
- Sherman County, Stratford
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.400, -101.567
Hail, Randall
- When
- June 21, 3:50 PM CST
- Where
- Randall County, 3 mi SW of Amarillo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.233, -101.850
Hail, Carson
- When
- June 21, 4:09 PM CST
- Where
- Carson County, Panhandle
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -101.917
Hail, Carson
- When
- June 21, 4:16 PM CST
- Where
- Carson County, Panhandle
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.200, -101.883
Tornado, Hansford
- When
- June 21, 4:30 PM CST to 4:35 PM CST
- Where
- Hansford County, 5 mi N of Gruver
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.983, -101.750
Small landspout tornado reportedly remained over open country. No damage and no injuries were reported. The path length and path width were estimated.
Hail, Armstrong
- When
- June 21, 4:37 PM CST
- Where
- Armstrong County, 9 mi S of Washburn
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -101.900
Tornado, Hansford
- When
- June 21, 4:38 PM CST to 4:45 PM CST
- Where
- Hansford County, 5 mi W of Spearman
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.817, -102.400
A small landspout tornado was confirmed by photographs. No damage and no injuries were reported. Path length and path width were estimated. The tornado remained over open country.
Thunderstorm Wind, Randall
- When
- June 21, 4:40 PM CST
- Where
- Randall County, 7 mi S of Amarillo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.417, -102.067
Hail, Armstrong
- When
- June 21, 5:04 PM CST
- Where
- Armstrong County, 7 mi W of Claude
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.167, -101.850
Thunderstorm Wind, Armstrong
- When
- June 21, 5:04 PM CST
- Where
- Armstrong County, 7 mi W of Claude
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.350, -101.383
Hail, Hansford
- When
- June 21, 5:15 PM CST
- Where
- Hansford County, 3 mi NW of Spearman
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.350, -101.383
Hail, Hansford
- When
- June 21, 5:38 PM CST
- Where
- Hansford County, Gruver
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.050, -101.583
Tornado, Sherman
- When
- June 21, 6:08 PM CST to 6:10 PM CST
- Where
- Sherman County, 23 mi SE of Lautz
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.200, -101.283
A small landspout tornado remained over open country. The path width and path length were estimated. No damage or injuries were reported.
Tornado, Hansford
- When
- June 21, 6:10 PM CST to 6:20 PM CST
- Where
- Hansford County, 7 mi W of Gruver
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.100, -101.817
A landspout tornado remained over open country. The path length and path width were estimated. No damage or injuries were reported.
Thunderstorm Wind, Ochiltree
- When
- June 21, 7:39 PM CST
- Where
- Ochiltree County, 10 mi W of Perryton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.117, -101.483
Hail, Ochiltree
- When
- June 21, 7:48 PM CST
- Where
- Ochiltree County, 8 mi SW of Perryton
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.117, -101.483
Hail, Ochiltree
- When
- June 21, 7:49 PM CST
- Where
- Ochiltree County, 9 mi SW of Perryton
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.233, -101.233
Hail, Ochiltree
- When
- June 21, 7:52 PM CST
- Where
- Ochiltree County, 8 mi SSW of Perryton
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.267, -101.400
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 21 to 22, 20061 death · 1 injured · $6.4 million · F2 · 57 events
- Flash Flooding and Flooding in Ohio, June 21 to 23, 20061 death · $199 million · 24 events
- Tornado in Florida, June 21, 20063 injured · $500,000 · F2 · 1 event
- Lightning Strike in Colorado, June 21, 20061 death · 1 event
- Hail and Damaging Winds in Ohio, June 21, 2006$2.3 million · 1.75 in hail · 26 events
- Tornadoes and Hail in Oklahoma, June 21, 2006$792,000 · F1 · 11 events
- Hail and Damaging Winds in Michigan, June 21, 20061 injured · $533,000 · 1.75 in hail · 35 events
- Hail and Damaging Winds in Nebraska, June 21, 2006$865,000 · 3 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 21, 2006$240,000 · 65 kt wind · 33 events
- Hail and Damaging Winds in Indiana, June 21, 2006$150,000 · 2 in hail · 27 events
- High Wind in Texas, June 21, 2006$320,000 · 63 kt wind · 2 events
- Flash Flooding in Michigan, June 21, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517594, 5517595, 5517596, 5517597, 5517598, 5517599, 5517600, 5517601, 5517602, 5517603, 5517604, 5517642, 5517643, 5517657, 5517644, 5517645, 5517646, 5517647, 5517648, 5517649, 5517650, 5517651, 5517652, 5517653, 5517654, 5517655, 5517656.